Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


just started meds and got the flu
Nov 24, 2013

hi doctor, just started atrpila/veraday two weeks ago and i am just developing the flu, should i worry? what medicine should i take?

Response from Dr. Young

Hello and thanks for posting.

People living with HIV appear to be at somewhat greater risk of complications from influenza infection.

If you mean influenza (rather than just a generic "flu"), you should contact your care provider- there are medicines that you can take (Tamiflu) that can reduce the severity and duration of your symptoms.

Other than the antivirals, hydration and medicines for your symptoms, such as acetominophen or antiinflammatories can help (be careful not to overdo the non-steroidal (NSAID) types as they can cause kidney injury if taken in excess.

Hope that helps and you get well soon, BY


Previous
PEP, 2 or better 3 drugs?
Next
hope is alive

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement